MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number G7540020
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: macroscopic and optical examination revealed thread crest/flank damage; this damage appears to have initiated near the start of the thread, and is evident around the damaged portion of the thread.Functional evaluation with a sample mas head found the set screw was unable to be fully engaged.The above observations are consistent with misalignment of the mas and set screw threads during construct assembly.X-ray review results: post-op x-rays for bony segment thoraco-pelvic fixation for kyphotic deformity shows displacement of rods from connectors bilaterally.The connection between the upper and lower segments of the instrumentation occurs at the apex of the kyphotic deformity.This is a natural place for hardware failure to happen if fusion has not occurred.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: t10 fracture - thoracic kyphosis procedure used: arthrodesis levels implanted: t3 - s1 it was reported that post-op, due to breakage of the connectors and rods that prevented from fusion, the set screw thread damaged and as a result the patient suffered with pain.T3-sacrum arthrodesis, rod replacement, screw replacement and nut replacement were performed as a revision surgery.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8365231
Report Number1030489-2019-00187
Device Sequence Number19313489
Product Code KWP
UDI-Device Identifier00613994143181
UDI-Public00613994143181
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052187
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Catalogue NumberG7540020
Device Lot Number0608068W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient Weight55